A factor-GARCH model for high dimensional volatilities

Li, Xiao-ling and Li, Yuan and Pan, Jia-zhu and Zhang, Xing-fa (2022) A factor-GARCH model for high dimensional volatilities. Acta Mathematicae Applicatae Sinica, 38 (3). 635–663. (https://doi.org/10.1007/s10255-022-1104-6)

[thumbnail of Li-etal-AMAS-2021-A-factor-GARCH-model-for-high-dimensional-volatilities] Text. Filename: Li_etal_AMAS_2021_A_factor_GARCH_model_for_high_dimensional_volatilities.pdf
Accepted Author Manuscript
Restricted to Repository staff only until 1 July 2023.
License: Strathprints license 1.0

Download (1MB) | Request a copy

Abstract

This paper proposes a method for modelling volatilities (conditional covariance matrices) of high dimensional dynamic data. We combine the ideas of approximate factor models for dimension reduction and multivariate GARCH models to establish a model to describe the dynamics of high dimensional volatilities. Sparsity condition and thresholding technique are applied to the estimation of the error covariance matrices, and quasi maximum likelihood estimation (QMLE) method is used to estimate the parameters of the common factor conditional covariance matrix. Asymptotic theories are developed for the proposed estimation. Monte Carlo simulation studies and real data examples are presented to support the methodology.

ORCID iDs

Li, Xiao-ling, Li, Yuan, Pan, Jia-zhu ORCID logoORCID: https://orcid.org/0000-0001-7346-2052 and Zhang, Xing-fa;